Clique coverings of the edges of a random graph

Béla Bollobás, Paul Erdos, Joel Spencer, Douglas B. West

Research output: Contribution to journalArticle

Abstract

The edges of the random graph (with the edge probability p=1/2) can be covered using O(n2lnln n/(ln n)2) cliques. Hence this is an upper bound on the intersection number (also called clique cover number) of the random graph. A lower bound, obtained by counting arguments, is (1-e{open})n2/(2lg n)2.

Original languageEnglish (US)
Pages (from-to)1-5
Number of pages5
JournalCombinatorica
Volume13
Issue number1
DOIs
StatePublished - Mar 1993

Fingerprint

Clique
Random Graphs
Covering
Intersection number
Counting
Cover
Lower bound
Upper bound

Keywords

  • AMS subject classification code (1991): 05C80

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Mathematics(all)

Cite this

Clique coverings of the edges of a random graph. / Bollobás, Béla; Erdos, Paul; Spencer, Joel; West, Douglas B.

In: Combinatorica, Vol. 13, No. 1, 03.1993, p. 1-5.

Research output: Contribution to journalArticle

Bollobás, B, Erdos, P, Spencer, J & West, DB 1993, 'Clique coverings of the edges of a random graph', Combinatorica, vol. 13, no. 1, pp. 1-5. https://doi.org/10.1007/BF01202786
Bollobás, Béla ; Erdos, Paul ; Spencer, Joel ; West, Douglas B. / Clique coverings of the edges of a random graph. In: Combinatorica. 1993 ; Vol. 13, No. 1. pp. 1-5.
@article{54a75858bdbd40ae93fc65e6472f1736,
title = "Clique coverings of the edges of a random graph",
abstract = "The edges of the random graph (with the edge probability p=1/2) can be covered using O(n2lnln n/(ln n)2) cliques. Hence this is an upper bound on the intersection number (also called clique cover number) of the random graph. A lower bound, obtained by counting arguments, is (1-e{open})n2/(2lg n)2.",
keywords = "AMS subject classification code (1991): 05C80",
author = "B{\'e}la Bollob{\'a}s and Paul Erdos and Joel Spencer and West, {Douglas B.}",
year = "1993",
month = "3",
doi = "10.1007/BF01202786",
language = "English (US)",
volume = "13",
pages = "1--5",
journal = "Combinatorica",
issn = "0209-9683",
publisher = "Janos Bolyai Mathematical Society",
number = "1",

}

TY - JOUR

T1 - Clique coverings of the edges of a random graph

AU - Bollobás, Béla

AU - Erdos, Paul

AU - Spencer, Joel

AU - West, Douglas B.

PY - 1993/3

Y1 - 1993/3

N2 - The edges of the random graph (with the edge probability p=1/2) can be covered using O(n2lnln n/(ln n)2) cliques. Hence this is an upper bound on the intersection number (also called clique cover number) of the random graph. A lower bound, obtained by counting arguments, is (1-e{open})n2/(2lg n)2.

AB - The edges of the random graph (with the edge probability p=1/2) can be covered using O(n2lnln n/(ln n)2) cliques. Hence this is an upper bound on the intersection number (also called clique cover number) of the random graph. A lower bound, obtained by counting arguments, is (1-e{open})n2/(2lg n)2.

KW - AMS subject classification code (1991): 05C80

UR - http://www.scopus.com/inward/record.url?scp=0042213605&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0042213605&partnerID=8YFLogxK

U2 - 10.1007/BF01202786

DO - 10.1007/BF01202786

M3 - Article

VL - 13

SP - 1

EP - 5

JO - Combinatorica

JF - Combinatorica

SN - 0209-9683

IS - 1

ER -